Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 29, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jul 1, 2013, 5:03 PM EDT for Chenango County, Cortland County, Madison County, New York. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 5:03 PM EDT (21:03 UTC)
- Expired
- Jul 2, 2013, 4:07 AM EDT
- In force
- 11 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chenango County, NY, Cortland County, NY, Madison County, NY
The radar
The Binghamton radar (KBGM), 60 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:56 PM EDT | FLASH FLOOD | Otselic, NY | WATER ON ROADS. |
| Jul 1, 5:56 PM EDT | FLASH FLOOD | Pitcher, NY | WATER OVER ROADS. |
| Jul 1, 5:56 PM EDT | FLASH FLOOD | Sherburne, NY | SEVERAL REPORTS OF FLASH FLOODING IN THE TOWN OF SHERBURNE. |
| Jul 1, 7:25 PM EDT | FLASH FLOOD | Sherburne, NY | WILLIAMS ROAD FLOODED |
| Jul 1, 7:49 PM EDT | HEAVY RAIN 2.5 | Earlville, NY | |
| Jul 1, 8:04 PM EDT | FLASH FLOOD | 4 N Sherburne, NY | WATER FLOWING OVER INTERSECTION OF KNAPP ROAD AND BILLINGS ROAD |
| Jul 1, 10:48 PM EDT | FLASH FLOOD | Sherburne, NY | SEVERAL STREETS IN SHERBURNE CLOSED. EVACUATIONS STARTED IN TRAILER PARK ALONG HANDSOME BROOK AT INTERSECTION OF ROUTE 12 AND COUNTY ROAD 24 |
| Jul 1, 11:12 PM EDT | FLOOD | Sherburne, NY | NUMEROUS ROADS CLOSED THROUGHOUT TOWN DUE TO RIVER RISING. WATER ENTERING INTO FIRST FLOOR OF BUSINESSES AND HOMES ON MAIN STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147
WGUS51 KBGM 012103
FFWBGM
NYC017-023-053-020300-
/O.NEW.KBGM.FF.W.0029.130701T2103Z-130702T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
503 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHENANGO COUNTY IN CENTRAL NEW YORK...
EASTERN CORTLAND COUNTY IN CENTRAL NEW YORK...
WESTERN MADISON COUNTY IN CENTRAL NEW YORK...
* UNTIL 1100 PM EDT
* AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. BANDS OF VERY
HEAVY RAIN WILL CONTINUE TO TRACK NORTHEASTWARD ACROSS THE WARNED
AREA INTO THIS EVENING. 1 TO 2 INCHES OF ADDITIONAL RAINFALL...AND
LOCALLY HIGHER...IS ANTICIPATED.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CINCINNATUS...CUYLER...TAYLOR...WILLET...BRISBEN...COLUMBUS...
COVENTRY...EARLVILLE...GREENE...GUILFORD...MC DONOUGH...NEW
BERLIN...NORTH NORWICH...NORWICH...OTSELIC...OXFORD...PITCHER...
PLYMOUTH...SHERBURNE...SMITHVILLE FLATS...SMYRNA...SOUTH OXFORD...
CANASTOTA...CAZENOVIA...CHITTENANGO...ERIEVILLE...GEORGETOWN...
LEBANON...NELSON...SOUTH LEBANON...SULLIVAN AND DE RUYTER.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4315 7587 4317 7576 4275 7562 4274 7530
4258 7534 4251 7540 4245 7539 4220 7556
4221 7564 4225 7564 4225 7584 4241 7586
4241 7597 4261 7593 4278 7595 4280 7589
4307 7591 4309 7597 4313 7595 4319 7598
$$
/MLJ3 follow-up statements
196
WGUS51 KBGM 020256
FFWBGM
NYC017-023-053-020315-
/O.EXT.KBGM.FF.W.0029.000000T0000Z-130702T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1056 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHENANGO COUNTY IN CENTRAL NEW YORK...
EASTERN CORTLAND COUNTY IN CENTRAL NEW YORK...
WESTERN MADISON COUNTY IN CENTRAL NEW YORK...
* UNTIL 1115 PM EDT
* AT 1051 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
ONGOING FLASH FLOODING ACROSS CHENANGO...EASTERN CORTLAND...AND
WESTERN MADISON COUNTIES. ACCORDING TO LOCAL
OFFICIALS...EVACUATIONS ARE ONGOING IN SHERBURNE...AND THE TOWN
OF DE RUYTER REMAINS IN A STATE OF EMERGENCY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORWICH...SHERBURNE...AND DE RUYTER.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4315 7587 4317 7576 4275 7562 4274 7530
4258 7534 4251 7540 4245 7539 4220 7556
4221 7564 4225 7564 4225 7584 4241 7586
4241 7597 4261 7593 4278 7595 4280 7589
4307 7591 4309 7597 4313 7595 4319 7598
$$
CMG900
WGUS51 KBGM 020302
FFWBGM
NYC017-023-053-020915-
/O.EXT.KBGM.FF.W.0029.000000T0000Z-130702T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1102 PM EDT MON JUL 1 2013
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CHENANGO COUNTY IN CENTRAL NEW YORK...
EASTERN CORTLAND COUNTY IN CENTRAL NEW YORK...
WESTERN MADISON COUNTY IN CENTRAL NEW YORK...
* UNTIL 515 AM EDT TUESDAY
* AT 1058 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
ONGOING FLASH FLOODING ACROSS CHENANGO...EASTERN CORTLAND...AND
WESTERN MADISON COUNTIES. ACCORDING TO LOCAL
OFFICIALS...EVACUATIONS ARE ONGOING IN SHERBURNE...AND THE TOWN
OF DE RUYTER REMAINS IN A STATE OF EMERGENCY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORWICH.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4315 7587 4317 7576 4275 7562 4274 7530
4258 7534 4251 7540 4245 7539 4220 7556
4221 7564 4225 7564 4225 7584 4241 7586
4241 7597 4261 7593 4278 7595 4280 7589
4307 7591 4309 7597 4313 7595 4319 7598
$$
CMG556
WGUS71 KBGM 020807
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 AM EDT TUE JUL 2 2013
NYC017-023-053-020810-
/O.CAN.KBGM.FF.W.0029.000000T0000Z-130702T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHENANGO NY-CORTLAND NY-MADISON NY-
407 AM EDT TUE JUL 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN MADISON...
EASTERN CORTLAND AND CHENANGO COUNTIES...
ACCORDING TO LOCAL LAW ENFORCEMENT...DANGEROUS FLASH FLOOD
CONDITIONS HAVE CEASED HOWEVER SEVERAL ROADS REMAIN CLOSED DUE TO
HIGH WATER INCLUDING ROUTE 12 THROUGH THE VILLAGE OF SHERBURNE. IF
TRAVELING THIS MORNING...USE EXTREME CAUTION AS HIGH WATER CAN BE
DIFFICULT TO SEE DURING THE NIGHTTIME HOURS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4315 7587 4317 7576 4275 7562 4274 7530
4258 7534 4251 7540 4245 7539 4220 7556
4221 7564 4225 7564 4225 7584 4241 7586
4241 7597 4261 7593 4278 7595 4280 7589
4307 7591 4309 7597 4313 7595 4319 7598
$$
CMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:41 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 1, 1:41 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
141 PM EDT MON JUL 1 2013
.SYNOPSIS...
A LARGE AREA OF LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER
THE OHIO VALLEY, KEEPING A SOUTHERLY FLOW OF MOISTURE INTO THE
REGION THROUGH WEDNESDAY. TODAY AND TUESDAY...AN UPPER LEVEL LOW
WILL MOVE NORTH BRINGING ADDITIONAL MOISTURE AND THE RISK OF
HEAVY RAIN.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM UPDATE...
MINOR CHANGES TO THE CURRENT. LARGE AREA OF RAIN SLOWLY LIFTING
THROUGH THE WRN COUNTIES WHILE THE RAIN IN THE FAR SE HAS MOVED
EAST. EXPANDED THE FLOOD WATCH TO THE CENTRAL SRN TIER OF NY.
STEADY RAIN UP TO AN INCH BEFORE IT BECOMES MORE SCATTERED THIS
AFTERNOON. ALSO MINOR URBAN PROBLEMS IN THE ELMIRA AREA WITH A
TSTORM SUNDAY AFTN. UPPED RAINFALL AMOUNTS THERE.
THIS AFTN SHOWERS AND TSTORMS WILL DEVELOP IN NE PA AND MOVE NORTH
THROUGH THE CWA. HEAVY RAIN LIKELY WITH ISOLATED MULTI INCH
AMOUNTS. WILL BE WATCHING RADAR CLOSELY.
PREVIOUS DISCUSSION...
DEEP MOISTURE BACK OVER THE REGION WITH A TROPICAL FLOW OUT OF THE
WESTERN ATLANTIC AND GULF. WV MVG NWRD THIS MRNG IS TRIGGERING A
LRG BATCH OF CONV WHICH WILL TRACK ACROSS THE ERN HALF OF THE CWA
THIS MRNG. RAIN WILL BE MVG ACROSS AREAS THAT HAS FLOODING ISSUES
ON SUN SO WILL NEED TO BE WATCHED CLOSELY. HRRR HAS HAD A GOOD
HANDLE ON THE CONV DVLPMT AND SHOWS THE PCPN WEAKENING AS IT MVES
NWRD...OUT OF THE BEST UPR LVL SUPPORT. IN GNRL...WILL CONT THE FCST
OF RAIN LIKELY WITH POCKETS OF HEAVY RAIN AND LGTNG. CRNT
PLACEMENT OF THE WATCH LOOKS GOOD WITH THE BEST CHANCE FOR HEAVY
RAIN OVER THE ERN ZONES.
NO REAL CNCRN FOR SVR TODAY WITH THE SATURATED SNDG AND MODERATE
UNIDIRECTIONAL FLOW. CLD CVR TODAY WILL LIMIT HTG.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
PTRN CONTS TO RETROGRADE WITH THE UPR LOW AND RDG MVG WWRD THRU
THE PD. NUMEROUS WEAK UPR WV ROTATING ARND THE BACK OF THE RDG AND
AHD OF THE UPR LOW WILL TRIGGER BATCHES OF CONV THAT WILL TAP THE
DEEP MOISTURE AVBL IN THE SLY GULF FLOW. BLDG RDG AND WEAKENING
LOW DOES EVENTUALLY BRK UP THE SLY FLOW...BUT NOT DURING THE SHRT
TERM PD. STILL...IT LOOKS LIKE THE PATH OF THE WVS AND THE AXIS OF
CONV DOES GRADUALLY MVE WWRD AND WEAKEN...PERHAPS LIMITING THE
FLLODD THREAT A BIT AS EARLY AS WED. IN THE MEANTIME...PWATS TOP
OUT NEAR 2 INCHES ON TUE CONTG THE FLOOD THREAT.
CLD CVR WILL LIMIT THE THREAT OF SVR TRWS ON TUE...BUT SLGTLY
DRIER AIR AND HTG MAY TRIGGER A FEW LRGR STORMS ON WED.
HI TEMPS THRU THE PD WILL TOP OUT IN THE UPR 70S TO LWR
80S...RISING A BIT EACH DAY WITH WED BEING THE WARMEST. GUID IN
GOOD GNRL AGREEMENT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
400 AM EDT UPDATE...
THE LONG TERM FORECAST IS IN GOOD SHAPE. MINOR CHANGES WERE MADE
TO THE TEMPS.
1145 AM EDT UPDATE...
MODELS REMAIN IN GOOD AGREEMENT ON BIG PICTURE IN THE LONG TERM
PERIOD...WHICH IS STILL FAIRLY ACTIVE. THE BLOCKING HIGH WELL
OFFSHORE THE MIDATLANTIC COAST LOOKS TO RETROGRADE TO THE
CAROLINAS TOWARDS THE WEEKEND...AS AMPLIFIED TROUGH STRETCHING
FROM NORTHWEST GREAT LAKES TO MIDWEST WEAKENS. OUR AREA REMAINS IN
THE BUSY WAVE-RIDDLED FLOW BETWEEN THE TWO FEATURES. THIS STARTS
WITH VERY MOIST SSW AND PRECIPITABLE WATER STILL AROUND 2 INCHES
THURSDAY...AND GRADUALLY TRANSITIONS TO MORE OF A WESTERLY FLOW
RIDING OVER THE TOP OF THE LARGE UPPER HIGH INTO THE WEEKEND.
LIKELY MORE OF A SOUTH-TO-NORTH GRADIENT IN PRECIPITABLE WATER
VALUES BY THEN...AVERAGING AROUND AN INCH-AND-A-HALF /HIGHER
SOUTH/. MAINLY DIURNALLY DRIVEN CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...BUT HIGHEST
/LIKELY RANGE/ THURSDAY DUE TO ABUNDANT MOISTURE THEN.
TEMPERATURES THROUGH THE PERIOD ABOVE CLIMATOLOGY FOR LOWS DUE TO
MOIST DEWPOINTS...AND NEAR OR SLIGHTLY ABOVE CLIMATOLOGY FOR
HIGHS. WITH WIND FIELDS THROUGH THE ATMOSPHERIC COLUMN GENERALLY
NOT VERY SUPPORTIVE OF SEVERE CONVECTION...THE MAIN CONCERN WITH
VERY WET GROUND WILL CONTINUE TO BE LOCALIZED FLOODING WHERE
REPEATED SHOWERS AND THUNDERSTORMS OCCUR.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHOWERS WILL CONTINUE ACROSS THE TAF SITES THROUGH EARLY THIS
EVENING. CONDITIONS WILL BE MAINLY MVFR WITH LOCALIZED AREAS OF
IFR IN HEAVIER SHOWERS. RAIN WILL DIMINISH LATER THIS EVENING
THROUGH THE OVERNIGHT HOURS HOWEVER AREAS OF FOG WILL DEVELOPING
KEEPING MVFR AND AREAS OF IFR CONDITIONS IN THE FORECAST UNTIL
AROUND 14Z ON TUESDAY. SCATTERED SHOWERS WILL DEVELOP AGAIN
TUESDAY AFTERNOON WITH AREAS OF MVFR CONDITIONS CONTINUINGS.
WINDS WILL BE VARIABLE AT LESS THAN 10 KTS THROUGH TUESDAY.
OUTLOOK... TUE NIGHT THROUGH FRI...
VFR WITH OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH SHRA/TSRA IN
THE VICINITY. AFTN SHRA/TSRA AND EARLY MORNING FOG CAUSING
MVFR/IFR RESTRICTIONS.
&&
.HYDROLOGY...
NOON MON UPDATE...
FLASH FLOOD WATCH CONTINUES TO NOON TUESDAY. ADDED THE CENT SRN
TIER OF NY SO ONLY COUNTIES NOT IN THE WATCH YATES TO ONONDAGA. SO
FAR RAINFALL AMOUNTS UNDER CONTROL AND ONLY ADVISORIES ISSUED.
SHOWER/TSTORM COVERAGE WILL INCREASE THIS AFTN SO MORE ADVISORIES
AND WARNINGS WILL PROBABLY BE NEEDED. GROUND SATURATED. FLASH
FLOOD GUIDANCE LOW. SOME LOCATIONS MAY NOT BE ABLE TO HANDLE AN
INCH IN LESS THAN AN HOUR. WITH THIS AIRMASS TSTORMS CAN PUT OUT 1
TO 2 INCHES IN AN HOUR. STORMS WILL ONLY BE MOVING AT ABOUT 20
MPH. RAINFALL TOTALS 1 TO 2 INCHES WIDESPREAD WITH LOCALIZED
HIGHER AMOUNTS.
A LINGERING HYDROLOGY ISSUES FROM THE RECENT HEAVY RAIN EVENT ON
THE MOHAWK RIVER AT UTICA...WHICH CRESTED AROUND MAJOR FLOOD
STAGE SATURDAY MORNING AND CONTINUES ITS SLOW FALL. MINOR FLOODING
FORECAST INTO TUESDAY MORNING AT LEAST...AS PER STATEMENTS
HANDLED VIA NWS ALBANY.
ATTENTION NOW TURNING TO UPCOMING RAINFALL EVENT. SUSQUEHANNA
RIVER AT CONKLIN RUNNING HIGH AND BELOW FLOOD STAGE. FORECAST TO
GO TO FLOOD STAGE LATE TONIGHT AND REMAIN AT MINOR FLOOD INTO
THURSDAY. RIVER FLOOD WARNING REMAINS.
VESTAL AND WAVERLY/SAYRE ON THE SUSQUEHANNA FORECASTED TO GO TO
JUST OVER FLOOD STAGE TONIGHT AND TUESDAY TOO. STILL TIME FOR
THESE POINTS. HEADWATER POINTS MAY GET CLOSE BUT DEPENDENT MORE
ON TRAINING TSTORMS PUTTING DOWN LOCALIZED HIGHER RAINFALL
AMOUNTS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR PAZ038>040-043-
044-047-048-072.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ009-022>025-
036-037-044>046-055>057-062.
&&
SYNOPSIS...DGM
NEAR TERM...DGM/TAC
SHORT TERM...DGM
LONG TERM...KAH/MDP
AVIATION...MSE
HYDROLOGY...Hazardous weather outlook, Jul 1, 9:54 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 954 AM EDT MON JUL 1 2013 NYZ009-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048-072- 021400- NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 954 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS... CONTAINING HEAVY DOWNPOURS. LOCALIZED FLOODING COULD OCCUR IN AREAS THAT RECEIVE HEAVY RAIN. THE BEST CHANCE FOR FLASH FLOODING WILL BE TODAY AND TUESDAY. RIVER FLOODING IS POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ022>025-021400- STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- 954 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS... CONTAINING HEAVY DOWNPOURS. LOCALIZED FLOODING COULD OCCUR IN ANY AREAS THAT RECEIVE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ015>018-021400- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA- 954 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS... CONTAINING HEAVY DOWNPOURS. LOCALIZED FLOODING COULD OCCUR IN ANY AREAS THAT RECEIVE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jul 1, 4:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FLASH FLOOD CORTLAND 42.60N 76.18W
07/01/2013 CORTLAND NY EMERGENCY MNGR
RUSHING WATER... TREES AND DEBRIS ACROSS ALL ROADS
COUNTYWIDE
&&
PNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:10 PM EDT | Areal Flood Advisory | BGM | Chenango, Madison | 3 hr |
| Jul 1, 6:12 AM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jul 1, 8:51 AM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jul 1, 9:44 AM EDT | Areal Flood Advisory | BGM | Chemung, Steuben, Tioga | 3 hr |
| Jul 1, 12:40 PM EDT | Areal Flood Advisory | BGM | Chemung, Cortland, Schuyler, Tioga, Tompkins | 3 hr |
| Jul 1, 2:32 PM EDT | Areal Flood Advisory | BGM | Chenango, Cortland, Madison, Oneida, Onondaga | 3 hr |
| Jul 1, 2:51 PM EDT | Flash Flood Warning | BGM | Cortland | 9 hr |
| Jul 1, 3:12 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jul 1, 3:54 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 12 hr |
| Jul 1, 4:44 PM EDT | Flash Flood Warning | BGM | Tioga, Tompkins | 6 hr |
| Jul 1, 4:53 PM EDT | River Flood Warning | BGM | Cortland | 39 hr |
| Jul 1, 5:31 PM EDT | Flash Flood Warning | BGM | Broome, Tioga | 6 hr |
| Jul 1, 6:38 PM EDT | Flash Flood Warning | BGM | Otsego | 6 hr |
| Jul 1, 6:59 PM EDT | River Flood Warning | BGM | Chenango | 33 hr |
| Jul 1, 7:46 PM EDT | Areal Flood Advisory | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.